MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS VOLAR PLATE 3H LEFT STD TI 48MM; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS VOLAR PLATE 3H LEFT STD TI 48MM; NAIL, FIXATION, BONE
Model Number 71158103
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery an evos wrist ti 4h std l volar distal radius plate (71158104) was used with a 16mm locking screw (74412416), but the screw fell through the plate.Then, an evos wrist ti 3h std l volar distal radius (plate 71158103) with a new 16mm screw (74412416) was tried and it had the same issue.The surgery was completed using an old-style volar distal radius set.Additionally, 11mm cortex screw (74402411) was found to have the same failure as well.For this event, there was a delay greater than 30 min and the patient was not injured.

Brand Name
EVOS VOLAR PLATE 3H LEFT STD TI 48MM
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9532181
Report Number1020279-2019-04672
Device Sequence Number14024235
Product Code JDS
UDI-Device Identifier00885556693780
UDI-Public00885556693780
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71158103
Device Catalogue Number71158103
Device Lot Number18LT13075
Initial Date Received by Manufacturer 12/10/2019
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date12/30/2019
Supplement Report FDA Received Date12/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR